Topic Options
#15442 - 04/11/07 07:17 PM SORIATANE VS. ACCUTANE
JodiMeador1 Offline
Member

Registered: 06/21/06
Posts: 34
Loc: Roanoke, VA USA
Can anyone share w/ me if Soriatane is anything like Accutane? Doe Soriatane make your skin peel like Accutane does? Please let me know.


Thanks Jodi
_________________________
JODI MEADOR
GO WAHOOS!!!

Top
#15443 - 04/12/07 01:21 AM Re: SORIATANE VS. ACCUTANE
pauline5 Offline
Member

Registered: 01/06/02
Posts: 913
Loc: Melbourne, Australia
Hi again Jodi

I might be repeating msyelf here, but i was on NeoTigason for just 3 months back in 2001...i mainly stopped it because i was freaking out when my hair started falling out...

I think i recasll that my skin was very sticky, and had a funny smell about it...

It was also very tender to touch...moreso than Accutane...Oh and the worst thing was that the soles of my feet were excruciatingly painful. bone pain i think it was...

CURRENTLY ON ACCUTANE SINCE NOVEMBER:
extremely peely on this, shedding like asnake, and in quite big sheets...not the size of a bed sheet of course...

Skin very red, fragile, and little water blisters under skin...Hair thinning also, but can handle it this time...because i think this drug has been more effrective on my skin...

THAT WAS UNTIL IT MADE ME TURN PSYCHOTIC...and my psychiatrist had to force me to reduce the dose back to 1 per day, and now all the scale is returning again, espeically hands/feet, and lower legs...

BUT AS OF NEXT MONDAY i am returning to try NeoT again, will let you know how I go with that...

Gotta run, help my husband get ready for physio rehap hospital

Love Pauline

Top
#15444 - 05/04/07 01:09 AM Re: SORIATANE VS. ACCUTANE
pauline5 Offline
Member

Registered: 01/06/02
Posts: 913
Loc: Melbourne, Australia
[QUOTE]Originally posted by pauline5:
[B]Hi again Jodi

I just commenced NeoTigason last week, and so far no changes, NO PEELING, the only problem i see so far is an total body outbreak of infected blisters which i haven't had in some years can't even remember how long ago, maybe 5 years or so...

I rang the Derm Registrar at my local hospital and they want me to come in first thing next Monday to discount NeoTigason as being the cause...I somehow doubt it...

I have only started on 1 x 10mg capsule on Wed and Sat's...for first 2 weeks, and then from wweek 3 onward i can increase it to Mon, Wed Fri, but still only 1 x 10mg per day...

However, i think it is juust from the stress i have been under the last few weeks,...perhaps also the different water i have been showering in, while staying 1 week at mum's, and the next week at my sister's...

WHO KNOWS...
will have more info after next Monday...

Top
#15445 - 05/05/07 12:46 AM Re: SORIATANE VS. ACCUTANE
snackboy Offline
Member

Registered: 04/24/07
Posts: 9
Hi all,

In my teen years I was on Accutane with some success for my EHK. However, overtime, it seemed to lose its effectiveness so I stopped taking it. Over the past 4 years, I have been taking Soriatane, 25 mg a day (I weigh 185lbs), with success. My side effects have been (fortunately) fairly minimal, nothing that would deter me from taking the medication. I found that taking it consistently yields the best results - missing just a day causes a "peeling" cycle.

I occasionaly get red irritatons that break easily, but then again they heal quickly. It seems if I avoid foods high in Vitamin A, the irritations are reduced.

When the weather is warmer out, I will use tanning oil (not lotion) and lube up. Its not practical or affordable to do everyday, but my skin seems to be a lot softer afterwards. For general maintanence on my hands, wrists, neck, and face, I use Vaseline.

The only drawback that I have with the Soriatane is the cost - it costs me around $180 per month and thats with insurance picking up 80 percent.

Every six months I go for blood work to check liver levels. However, my current dermatologist said that Soriatane is very safe for long term use. She even suggested I increase my dosage - taking 75mg every two days. Not sure if I am ready to take that step mostly because of cost.

[This message has been edited by snackboy (edited May 04, 2007).]
_________________________
It's only temporary.

snackboy (EHK - NPS ?)

Top

Moderator:  Laura Phillips 

Copyright 2012 Ichthyosis Information